New York, 2011Flash Flooding in New York, June 22, 2011
June 22, 2011 · NWS BGM · 2 events in 2 counties and zones
Showers and thunderstorms developed in the warm sector south of a warm front. These storms were slow moving and produced heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in the warm sector south of a warm front. These storms were slow moving and produced heavy rainfall. Isolated areas of flash flooding occurred across central New York. Most of the flooding was minor, with flooded roadways and some road closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 2:06 PM EST, 54 minutes earlier.
Area forecast discussion, Jun 22, 2:06 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT WED JUN 22 2011
.SYNOPSIS...
A LARGE LOW PRESSURE AREA OVER THE GREAT LAKES WILL KEEP A
SOUTHERLY FLOW OF MOIST AN UNSTABLE AIR IN THE AREA INTO FRIDAY.
THIS FLOW OF AIR WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE
AREA THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPR WRM FNT HAS PASSED THRU THE AREA BUT A CONVERGENT LL FLOW AND
BITS OF UPR ENERGY CONT TO PUSH THRU THE AREA. LOOKS AS THOUGH A
BRK IN THE ACTION OVER SW PA WITH SINKING AIR WILL BRING A
TEMPORARY END TO THE CRNT SHWRS AND STORMS THIS EVE. LTR
TNGT...ANOTHER WEAK SHRT WV ROTATES THRU THE LAKES TROF AND COULD
TRIGGER ADDITIONAL SHWRS AND STORMS LATE TNGT AND EARLY THU. MAIN
CNRN CONTS TO BE FLASH FLOODING WITH PWATS APRCHG 2 INCHES THIS
AFTN AND DEEP WRM CLD LYRS WITH WEAK STEERING CRNTS RESULTING IN
SLOW MVG AND TRAINING CELLS. AREA OF NE PA WILL BE MONITORED FOR
PSBL FLASH FLOOD WATCH.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
SLOW MVG UPR LOW OVER THE GREAT LAKES WILL KEEP A SLY FLOW IN THE
AREA THRU THE SHRT TERM. DEEP MOISTURE FLOW FROM THE GULF OF
MEXICO IN THE AREA TODAY WILL BE CUT OFF BY A DRY PUNCH ON THU SO
PWATS WILL DROP OFF AND FLOOD THREAT WILL GRADUALLY DIMINISH THRU
THE PD. STILL...WITH DEEP UPR LOW MVG IN AND PLENTY OF LL MOISTURE
AND INSTABILITY...SLOW MVG CONV WILL CONT TO BE A CNCRN AND THE
SOURCE FOR POTENTIAL LOCALIZED FLOODING. THREAT FOR SVR WILL CONT
INTO FRI UNTIL A COLD FNT PASSES. PRIMARY THREAT WILL BE WINDS
WITH THE STRENGHTENING SW FLOW AS THE UPR LOW APRCHS...BUT HAIL
ALSO WILL BECOME A CNRN WITH THE AFOREMENTIONED DRY PUNCH BRINGING
SOME MID LVL DRYING. SAT LOOKS COOLER AND UNSTABLE AS THE UPR
TROF LINE PASSES...WITH SHWRS AND ISLTD TRWS WITH HTG. MAIN SVR
THREAT WILL HAVE PASSED BY THEN...ALTHOUGH SOME HAIL WLD NOT BE
OUT OF THE QUESTION WITH THE COOLER AIR ALOFT.
MAX TEMPS HIGHLY DEPENDENT ON AFTN HTG BUT WITH ALL THE MOISTURE
AND THE UPR LOW...SUNSHINE SHD BE LIMITED. MODEL MACHINE GUID IN
PRETTY GOOD AGREMENT AND WERE NEAR PRVS FCST...GNRLY MAXING OUT IN
THE MID AND UPR 70...NEAR 80 OVER THE WYOMING VLY OF PA. NGTS WILL
BE MILD WITH CLDS AND LGT FOG.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
UPDATED AT 215 PM...
FOLLOWED HPC GUIDANCE CLOSELY DURING THIS PERIOD. UPPER LEVEL
LONGWAVE TROF SLOWLY EXITING OFF THE EAST COAST SUNDAY WITH A WEAK
COLD FRONT MOVING SOUTHEAST ACROSS NEW ENGLAND AND NY. HIGH PRESSURE
BUILDS IN MONDAY WITH AN UPPER LEVEL RIDGE TO THE WEST. SHORTWAVE
TUESDAY MAY HELP TRIGGER AN AFTERNOON SHOWER OR THUNDERSTORM. LOW
PRESSURE MOVES UP THE OHIO VALLE INTO WESTERN PA AND NY ON
WEDNESDAY MAY BRING SCATTERED SHOWERS.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
UPDATED AS OF 2 PM WED... GENERALLY VFR WITH SCATTERED AREAS OF
MVFR CIGS AND VSBYS 3 TO 5 SM IN SHRA AND LIGHT FOG OR HAZE.
ISOLATED TSTMS THROUGH 22Z. ISOLATED SHOWERS ARE POSSIBLE AFTER
22Z. AREAS OF MVFR VSBY IN HAZE AND LIGHT FOG IS EXPECTED TO
CONTINUE AND INCREASE INTO THE OVERNIGHT HOURS WITH LOCAL IFR FOG
BETWEEN 09Z AND 15Z THU. MVFR CIGS AND SHOWERS WILL CONTINUE THU.
WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT AND S 5 TO 10 KT THU.
OUTLOOK...
FRIDAY THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS.
SUNDAY AND MONDAY...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...BMW
AVIATION...BMW
Hazardous weather outlook, Jun 22, 2:24 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT WED JUN 22 2011
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-231930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
324 PM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ABUNDANT MOISTURE AND INSTABILITY IS OVER THE AREA TODAY. SLOW
MOVING THUNDERSTORMS WITH HEAVY RAIN WILL BRING THE THREAT OF
FLASH FLOODING. THERE IS ALSO A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS
DAMAGING CONVECTIVE WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO FRIDAY...WITH THE
SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 PM EDT WED JUN 22 2011
NYZ045-046-222000-
CHENANGO NY-OTSEGO NY-
231 PM EDT WED JUN 22 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT SOUTHERN CHENANGO
AND SOUTHWESTERN OTSEGO COUNTIES THROUGH MID-AFTERNOON...
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR COVENTRY AND WAS MOVING NORTHEAST AT 15
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
COVENTRY... OXFORD AND GREENE THROUGH 400 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4236 7519 4238 7519 4236 7526 4232 7531
4232 7542 4228 7542 4223 7563 4225 7564
4225 7579 4231 7585 4238 7586 4264 7533
4239 7512
MSESpecial weather statement, Jun 22, 1:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT WED JUN 22 2011
NYZ062-PAZ040-044-048-072-222015-
LACKAWANNA PA-PIKE PA-SULLIVAN NY-WAYNE PA-
252 PM EDT WED JUN 22 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT NORTHWESTERN
PIKE...SOUTHERN LACKAWANNA...SOUTHERN WAYNE AND SULLIVAN
COUNTIES...
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE STORMS
WERE LOCATED FROM MOSCOW TO HAWLEY TO NARROWSBURG AND WERE MOVING
NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MOSCOW... HAWLEY... NARROWSBURG... AND MONTICELLO THROUGH 4 PM.
RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE ENOUGH TO CAUSE MINOR
FLOODING IN POOR DRAINAGE AREAS.
LAT...LON 4121 7560 4142 7572 4186 7486 4171 7451
4165 7439
MSESpecial weather statement, Jun 22, 2:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT WED JUN 22 2011
NYZ045-046-057-222100-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
328 PM EDT WED JUN 22 2011
...THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT NORTHWESTERN
DELAWARE...OTSEGO AND SOUTHEASTERN CHENANGO COUNTIES...
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THE LINE WAS LOCATED FROM NEAR SIDNEY... TO WELLS BRIDGE... TO
COOPERSTOWN AND WAS MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SIDNEY... ONEONTA... AND COOPERSTOWN THROUGH 5 PM EDT.
RAINFALL AMOUNTS OF 2 TO 4 INCHES IN THESE STORMS WILL BE ENOUGH TO
CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS.
LAT...LON 4252 7470 4249 7468 4220 7551 4232 7561
4288 7501 4283 7490 4290 7488 4289 7482
4269 7464 4262 7463
MSEFlash Flood, Chenango
- When
- June 22, 3:00 PM EST to 7:00 PM EST
- Where
- Chenango County, Bainbridge to East Guilford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.280, -75.480
Heavy rain caused flooding on multiple roads in the town of Bainbridge and New Berlin, including Buttermilk Falls Road, Hunts Pond Road, State Highway 8 and County Route 38.
Flash Flood, Otsego
- When
- June 22, 6:00 PM EST to 9:00 PM EST
- Where
- Otsego County, New Lisbon to 1.16 mi W of New Lisbon
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.580, -75.180
Several roads were flooded, with damage to some road beds.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321163, 321174.